Texas, 2012Drought in Texas, July 31, 2012
July 31, 2012 · NWS BRO · 2 events in 2 counties and zones
Virtually no rainfall over the last 15 days of July for the coastal sections of Willacy and Cameron County left a mark on the drought, with the temporary improvement to Moderate (D1) conditions produced by end of June rainfall and a few sea breeze showers into mid July erased by month's end.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Virtually no rainfall over the last 15 days of July for the coastal sections of Willacy and Cameron County left a mark on the drought, with the temporary improvement to Moderate (D1) conditions produced by end of June rainfall and a few sea breeze showers into mid July erased by month's end.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 30, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 30, 11:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1222 AM CDT TUE JUL 31 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...NO AVIATION FORECAST THROUGH 24 HOURS. VFR CIGS WITH
CLEAR SKIES OVERNIGHT AND SCT040 THROUGH THE AFTERNOON. BREEZY
SOUTHEAST WINDS AROUND 15 KNOTS WITH A FEW GUSTS NEARING 20KTS.
&&
.PREV DISCUSSION... /ISSUED 617 PM CDT MON JUL 30 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...
FLIGHT CATEGORIES SHOULD REMAIN VFR ACROSS AREA TERMINALS THROUGH
01/0000 UTC. GUSTY SE-S WINDS SHOULD SUBSIDE AFTER SUNSET...WITH
LIGHT/VARIABLE WINDS ANTICIPATED OVERNIGHT. DAYTIME HEATING OF A
MOIST AIRMASS SHOULD ALLOW A FEW CU TO DEVELOP AGAIN TUESDAY...AS
SE-S WINDS INCREASE TO 15 KTS OR SO. /BUTTS/
PREV DISCUSSION... /ISSUED 154 PM CDT MON JUL 30 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...THE LATEST VSBL SATL
IMAGERY AND SURFACE OBS INDICATES THAT THE SEA BREEZE BOUNDARY IS
STARTING TO PUSH TOWARDS THE HIGHWAY 77 CORRIDOR. SO FAR THE KBRO
RADAR SHOWS NO CELLS FIRING ALONG THIS BOUNDARY. THE BIG QUESTION
WILL BE IF THERE WILL BE ENOUGH INSTABILITY NEAR AND TO THE WEST
OF THE BOUNDARY FOR ANY CONV TO FIRE OVER THE NEXT SEVERAL HOURS.
THE LATEST LAPS CAPE FIELDS SHOW SOME DECENT INSTABILITY POOLED
ALONG AND EAST OF HIGHWAY 77 WITH VERY STABLE VALUES LOCATED TO
THE WEST OF THE HIGHWAY. SO THE WINDOW OF OPPORTUNITY FOR ANY CONV
WILL BE STEADILY CLOSING AS THIS SURFACE BOUNDARY MOVES TOWARDS
THE LOWER CAPE NUMBERS. SO BELIEVE NO REAL CONV WILL FIRE ALONG
THIS BOUNDARY AND ANY THAT DOES FORM WILL BE VERY ISOLD AND SHORT
LIVED.
500 MB RIDGING WILL REMAIN ENTRENCHED OVER THE SOUTH CENTRAL PLAINS
STATES AND DEEP SOUTH TX WHICH WILL MAINTAIN TEMPS ABOVE CLIMO AND
POPS BELOW CLIMO THROUGHOUT THE SHORT TERM. THE SEA BREEZE TOMORROW
WILL LIKELY STRUGGLE TO PRODUCE ANYTHING SIGNIFICANT DUE TO
CONTINUED LACKING DEEP LAYER MOISTURE AND INSTABILITY.
MAV AND MET TEMPS ARE IN PRETTY GOOD AGREEMENT THROUGHOUT THE SHORT
TERM WITH THE MET HIGH TEMPS SHOWING THEIR USUAL WARM BIAS OVER THE
MAV NUMBERS. WILL GO CLOSE TO THE MAV/MET CONSENSUS FOR MINS AND
WILL GO A FEW DEGREES ABOVE THE MET HIGH TEMPS FOR TOMORROW AS THESE
HAVE BEEN VERIFYING BETTER DURING THE SUMMERTIME HEAT.
LONG TERM /WEDNESDAY THROUGH MONDAY/...MID LEVEL HIGH WILL STAY IN
CONTROL OF THE WEATHER PATTERN THROUGH SATURDAY CHARACTERIZED BY
HOT AFTERNOON HIGH TEMPERATURES AND DRY CONDITIONS. THE RIDGE WILL
WEAKEN SLIGHTLY AS A MID LEVEL TROUGH RIDES OVER THE RIDGE
FRI/SAT. THE RIDGE WILL STRENGTHEN ONCE AGAIN AND SHIFT SLIGHTLY
WESTWARD BY THE END OF THE PERIOD. TO VARYING DEGREES THE GFS AND
EC ADVERTISE AN INVERTED TROUGH SLOWLY RETROGRADING WESTWARD
THROUGH THE GULF. ONE CHANGE OF NOTE IS IT SEEMS THE MODELS ARE
SLOWER IN BRINGING THE FEATURE INTO OUR AREA. THEREFORE...HAVE
DECREASED POPS IN THE SATURDAY PERIODS. MID LEVEL MOISTURE DOES
INCREASE SUN/MON WITH PWATS NEAR 2 INCHES..AND WITH THE TROUGH IN
THE AREA...HAVE SLIGHT CHANCE POPS DURING THIS TIMEFRAME.
MARINE....TONIGHT THROUGH TUESDAY NIGHT...A FAIRLY LIGHT PG WILL
PREVAIL ALONG THE LOWER TX COASTLINE THROUGHOUT THE SHORT TERM AS
THE INTERACTION BETWEEN THE INLAND SURFACE TROFFING AND THE GULF
RIDGING REMAINS FAIRLY BENIGN. THIS WILL KEEP BOTH THE BAY AND
GULF CONDITIONS BELOW SCA LEVELS THROUGHOUT THE SHORT TERM. THE
CONDITIONS OVER THE BAY WATERS WILL LIKELY BE THE CHOPPIEST BY
TOMORROW AFTERNOON DURING THE USUAL DIURNAL EFFECTS.
WEDNESDAY THROUGH SATURDAY...LIGHT TO MODERATE SOUTHEAST WINDS
WILL PERSIST THROUGH THE PERIOD AS HIGH PRESSURE WILL REMAIN
ANCHORED IN THE NORTHERN GULF OF MEXICO. SEAS WILL REMAIN LOW BUT
LOOK TO INCREASE LATE IN THE PERIOD.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/51
Hazardous weather outlook, Jul 30, 3:00 AM CST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CDT MON JUL 30 2012
TXZ248>257-310900-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
400 AM CDT MON JUL 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX READINGS OF 105 TO 108 DEGREES ARE EXPECTED DURING THE
LATE MORNING THROUGH EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HEAT INDEX READINGS OF 104 TO 108 DEGREES ARE EXPECTED DURING THE
LATE MORNING THROUGH EARLY EVENING HOURS OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-310900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
400 AM CDT MON JUL 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Coastal Cameron
- When
- July 31, 12:00 AM CST to 11:59 PM CST
- Where
- Coastal Cameron forecast zone
- Reported by
- Drought Monitor
Locally heavy rainfall at the end of June and again near mid month (just under 2 inches at Bayview between the 13th and 15th) was no match for hot, breezy, and rain-free conditions to close out July. The lack of precipitation in a normally wetter region deteriorated drought conditions to Severe (D2) along the Cameron County coast by July 31st.
Drought, Coastal Willacy
- When
- July 31, 12:00 AM CST to 11:59 PM CST
- Where
- Coastal Willacy forecast zone
- Reported by
- Drought Monitor
Locally heavy rainfall at the end of June and again near mid month (just under 2 inches at Bayview, less than 15 miles south of the Cameron/Willacy border between the 13th and 15th) was no match for hot, breezy, and rain-free conditions to close out July. At Port Mansfield, less than 0.05 inches fell after the 15th. The lack of precipitation in a normally wetter region deteriorated drought conditions to Severe (D2) along the Willacy County coast by July 31st.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, July 31, 20124 injured · $6.0 million · 4 in hail · 12 events
- Flash Flooding and Damaging Winds in Arizona, July 31, 20121 injured · $10 million · 60 kt wind · 9 events
- Flash Flooding and Hail in New York, July 31, 2012$320,000 · 55 kt wind · 16 events
- Flash Flooding and Damaging Wind in California, July 31, 2012$328,000 · 61 kt wind · 13 events
- Flash Flooding in West Virginia, July 31, 2012$450,000 · 3 events
- Flash Flooding in Virginia, July 31, 2012$185,000 · 2 events
- Flash Flooding in Nevada, July 31, 2012$152,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 31, 20123 injured · $23,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 31, 2012$75,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Indiana, July 31, 2012$40,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 31, 2012$50,000 · 61 kt wind · 5 events
- Damaging Winds in Tennessee, July 31, 2012$40,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406080, 406081.